[Skip to Content]
[Skip to Content Landing]
Article
May 10, 1958

NEPHROSIS OCCURRING DURING TOLBUTAMIDE ADMINISTRATION

Author Affiliations

Philadelphia

Instructor in Medicine, Jefferson Medical College, Associate in Metabolic Diseases, St. Luke's and Children's Hospital, Adjunct, Department of Medicine, (Dr. Schnall); and Assistant Physician, Department of Medicine, Albert Einstein Medical Center, Southern Division (Dr. Wiener).

JAMA. 1958;167(2):214-215. doi:10.1001/jama.1958.72990190001015
Abstract

In view of the great popularity and increasing use of orally given hypoglycemic sulfonamides, the occurrence of the following case of nephrosis which was seen by one of us (C. S.) during the administration of tolbutamide (Orinase), the first such case to be noted, is of interest.

Report of a Case  A 41-year-old woman had an appendectomy in 1936 and a cholecystectomy in 1950. Otherwise, she had been generally in good health during the last 10 years while under the care of one of us (C. S.). In March, 1957, a vaginal hysterectomy was performed for removal of uterine fibroids associated with menorrhagia and metrorrhagia. During this hospitalization, she was found to have mild diabetes, and her condition was standardized on therapy with 10 units of NPH insulin and a 1,200-calorie diet, given from March, 1957, until July 1, 1957. During this time she received no other medication and suffered

First Page Preview View Large
First page PDF preview
First page PDF preview
×